Alert archive / Illinois / Flash Flood Watches in 2007

Flash Flood Watch 6, NWS Lincoln, IL

August 23, 20078 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Aug 23, 2007, 3:21 PM CDT for 8 counties in Illinois. It took effect at Aug 24, 2007, 12:00 AM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2007, 3:21 PM CDT (20:21 UTC)
In effect from
Aug 24, 2007, 12:00 AM CDT
Expired
Aug 25, 2007, 3:53 AM CDT
In force
28 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 232021
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT THU AUG 23 2007

...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ILLINOIS FRIDAY
AND FRIDAY NIGHT...

.A FRONTAL BOUNDARY WILL PUSH SOUTHWARD INTO CENTRAL ILLINOIS
DURING THE DAY ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND REPEATEDLY MOVE ALONG THIS BOUNDARY. WITH EXCESSIVE MOISTURE
IN PLACE ACROSS THE REGION...VERY HEAVY RAIN CAN BE EXPECTED AT
TIMES. THE MOVEMENT OF THESE STORMS OVER THE SAME AREAS MAY RESULT
IN FLOODING.

ILZ027>031-036>038-240400-
/O.NEW.KILX.FF.A.0006.070824T1200Z-070825T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
321 PM CDT THU AUG 23 2007

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...
  MCLEAN...PEORIA...STARK...TAZEWELL AND WOODFORD.

* FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT.

* SHOWERS AND THUNDERSTORMS WILL DEVELOP ON FRIDAY...AS A FRONTAL
  BOUNDARY PUSHES SOUTH INTO THE AREA. WITH A MOIST AIRMASS IN
  PLACE...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING VERY
  HEAVY RAIN. THE MOVEMENT OF THESE STORMS IS LIKELY TO BE ONE
  AFTER THE OTHER...RESULTING IN STORMS REPEATEDLY MOVING OVER THE
  SAME AREAS. THIS COULD CAUSE FLASH FLOODING TO DEVELOP.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
GEELHART/HJS
6 follow-up statements
000 
WGUS63 KILX 240300
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1000 PM CDT THU AUG 23 2007

...FLASH FLOOD WATCH EXTENDED TO INCLUDE TONIGHT. FLOODING POSSIBLE
ACROSS PORTIONS OF CENTRAL ILLINOIS TONIGHT THROUGH FRIDAY NIGHT...

.CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE ALONG A FRONTAL BOUNDARY STRETCHING ACROSS NORTH CENTRAL
ILLINOIS. WITH EXCESSIVE MOISTURE IN PLACE ACROSS THE REGION...VERY
HEAVY RAIN CAN BE EXPECTED AT TIMES. THE MOVEMENT OF THESE STORMS
OVER THE SAME AREAS MAY RESULT IN FLOODING.

ILZ027>031-036>038-240900-
/O.EXT.KILX.FF.A.0006.070824T0500Z-070825T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
1000 PM CDT THU AUG 23 2007

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE FRIDAY NIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK...
  TAZEWELL AND WOODFORD.

* THROUGH LATE FRIDAY NIGHT

* HEAVY RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE WATCH
  AREA...AND SEVERAL ADDITIONAL ROUNDS OF RAIN ARE EXPECTED
  TONIGHT AND FRIDAY. WITH AN EXTREMELY MOIST AIRMASS IN
  PLACE...HEAVY RAINFALL WILL BE LIKELY. IN ADDITION...WITH A
  FRONTAL BOUNDARY REMAINING NEARLY STATIONARY ACROSS THE
  AREA...TRAINING OF THUNDERSTORMS OVER THE SAME LOCATIONS WILL
  ENHANCE THE FLOOD THREAT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BARNES
000 
WGUS63 KILX 240808
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
308 AM CDT FRI AUG 24 2007

...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ILLINOIS TODAY AND
TONIGHT...

.CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE ALONG A FRONTAL BOUNDARY STRETCHING ACROSS NORTH CENTRAL
ILLINOIS. WITH EXCESSIVE MOISTURE IN PLACE ACROSS THE REGION...
VERY HEAVY RAIN CAN BE EXPECTED AT TIMES. THE MOVEMENT OF THESE
STORMS OVER THE SAME AREAS MAY RESULT IN FLOODING.

ILZ027>031-036>038-241400-
/O.CON.KILX.FF.A.0006.000000T0000Z-070825T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
308 AM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK...
  TAZEWELL AND WOODFORD.

* THROUGH LATE TONIGHT

* HEAVY RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE WATCH
  AREA...PARTICULARLY ALONG AND NORTH OF AN AVON TO TOLUCA
  LINE...WHERE RADAR ESTIMATES BETWEEN ONE AND THREE INCHES HAS
  OCCURRED. MORE HEAVY RAIN IS EXPECTED TODAY AND TONIGHT...WITH
  AN ADDITIONAL 2 TO 3 INCHES POSSIBLE. IN ADDITION...WITH A
  FRONTAL BOUNDARY REMAINING NEARLY STATIONARY ACROSS THE
  AREA...TRAINING OF THUNDERSTORMS OVER THE SAME LOCATIONS WILL
  ENHANCE THE FLOOD THREAT.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BARNES
000 
WGUS63 KILX 241440
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
940 AM CDT FRI AUG 24 2007

...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ILLINOIS TODAY
AND TONIGHT...

.CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE NORTHEAST ALONG A FRONTAL BOUNDARY SLIPPING SOUTHEAST
INTO NORTHWEST ILLINOIS THIS AFTERNOON...AND INTO CENTRAL ILLINOIS
TONIGHT. WITH EXCESSIVE MOISTURE IN PLACE ACROSS THE REGION
ESPECIALLY ACROSS KNOX...STARK AND MARSHALL COUNTIES...VERY HEAVY
RAIN CAN BE EXPECTED AT TIMES. THE MOVEMENT OF THESE STORMS OVER
THE SAME AREAS MAY RESULT IN FLOODING.

ILZ027>031-036>038-242030-
/O.CON.KILX.FF.A.0006.000000T0000Z-070825T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
940 AM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK...
  TAZEWELL AND WOODFORD.

* THROUGH LATE TONIGHT

* HEAVY RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE WATCH
  AREA...PARTICULARLY ALONG AND NORTH OF AN AVON TO TOLUCA
  LINE...WHERE RADAR ESTIMATES BETWEEN ONE AND THREE INCHES HAS
  OCCURRED. MORE HEAVY RAIN IS EXPECTED TODAY AND TONIGHT...WITH
  AN ADDITIONAL 2 TO 3 INCHES POSSIBLE. IN ADDITION...WITH A
  FRONTAL BOUNDARY REMAINING NEARLY STATIONARY ACROSS THE AREA...
  TRAINING OF THUNDERSTORMS OVER THE SAME LOCATIONS WILL ENHANCE
  THE FLOOD THREAT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

KH/BARNES
000 
WGUS63 KILX 242001
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT FRI AUG 24 2007

...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ILLINOIS THROUGH
LATE TONIGHT...

.MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE
ALONG A FRONTAL BOUNDARY SLIPPING SOUTHEAST THROUGH CENTRAL
ILLINOIS TONIGHT. WITH EXCESSIVE MOISTURE IN PLACE ACROSS THE
REGION ESPECIALLY ACROSS KNOX...STARK AND MARSHALL COUNTIES...
VERY HEAVY RAIN CAN BE EXPECTED AT TIMES. THE MOVEMENT OF THESE
STORMS OVER THE SAME AREAS MAY RESULT IN FLOODING.

ILZ027>031-036>038-250515-
/O.CON.KILX.FF.A.0006.000000T0000Z-070825T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
301 PM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK...
  TAZEWELL AND WOODFORD.

* THROUGH LATE TONIGHT

* HEAVY RAIN HAD ALREADY FALLEN ACROSS PORTIONS OF THE WATCH AREA
  EARLIER TODAY...PARTICULARLY ALONG AND NORTH OF AN AVON TO
  TOLUCA LINE. MORE HEAVY RAIN IS EXPECTED TONIGHT...WITH AN
  ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE. MUCH OF THE HEAVIEST
  RAIN WILL FALL THROUGH MIDNIGHT...WITH THE RAINFALL THEN
  GRADUALLY DIMINISHING OVERNIGHT. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

GOETSCH
000 
WGUS63 KILX 250452
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1152 PM CDT FRI AUG 24 2007

...FLOODING POSSIBLE ACROSS PORTIONS OF CENTRAL ILLINOIS THROUGH
LATE TONIGHT...

.MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ALONG A
FRONTAL BOUNDARY SLIPPING SOUTHEAST THROUGH CENTRAL ILLINOIS
TONIGHT. WITH EXCESSIVE MOISTURE IN PLACE ACROSS THE REGION
ESPECIALLY ACROSS KNOX...STARK AND MARSHALL COUNTIES... VERY HEAVY
RAIN CAN BE EXPECTED AT TIMES. THE MOVEMENT OF THESE STORMS OVER
THE SAME AREAS MAY RESULT IN FLOODING.

ILZ027>031-036>038-251000-
/O.CON.KILX.FF.A.0006.000000T0000Z-070825T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
1152 PM CDT FRI AUG 24 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MCLEAN...PEORIA...STARK...
  TAZEWELL AND WOODFORD.

* UNTIL 5 AM CDT SATURDAY

* HEAVY RAIN HAD ALREADY FALLEN ACROSS PORTIONS OF THE WATCH AREA
  EARLIER TODAY...PARTICULARLY ALONG AND NORTH OF AN AVON TO
  TOLUCA LINE. MORE HEAVY RAIN IS EXPECTED TONIGHT...WITH AN
  ADDITIONAL 1 INCH POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
SMITH
000 
WGUS63 KILX 250853
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
353 AM CDT SAT AUG 25 2007

ILZ027>031-036>038-251000-
/O.CAN.KILX.FF.A.0006.000000T0000Z-070825T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
353 AM CDT SAT AUG 25 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS HAS BEEN
CANCELED. 

RAINFALL RATES ASSOCIATED WITH REMAINING SHOWERS ACROSS THE AREA
HAVE BEEN FAIRLY LIGHT... THUS NO FLASH FLOODING IS EXPECTED.

$$

HARDIMAN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Aug 23, 2:25 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 23, 2:25 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT THU AUG 23 2007

.DISCUSSION...
ISSUED 225 PM CDT THU AUG 23 2007

SEVERE THUNDERSTORMS MOVING ACROSS THE FAR NORTHWEST CWA EARLY THIS
AFTERNOON...WITH EXTENSIVE DAMAGE FROM 75+ MPH WINDS AROUND
GALESBURG. REMAINDER OF CWA SEEING ANOTHER SCORCHER OF A DAY...WITH
90S WIDESPREAD SOUTH OF I-72. ENOUGH MIXING TAKING PLACE TO BRING
DEWPOINTS DOWN INTO THE 60S IN MANY OF THESE AREAS...KEEPING HEAT
INDEX VALUES FROM GETTING OUT OF HAND.

ISSUES OF THE DAY INCLUDE THE TIMING OF THE INCOMING FRONTAL SYSTEM
OVER THE NEXT COUPLE OF DAYS...WITH ATTENDANT SEVERE WEATHER AND
FLOODING THREATS.

SHORT TERM...TONIGHT THROUGH SATURDAY...
SEVERE WEATHER THREAT FROM CURRENT STORMS EXPECTED TO BE OUT OF THE
CWA BY ZONE ISSUANCE TIME. HOWEVER...ISOLATED SHOWERS AND
THUNDERSTORMS WILL LINGER...AND OUTFLOW BOUNDARY FROM THESE STORMS
MAY ENHANCE THE THUNDERSTORM THREAT FOR A TIME.

NEXT ROUND OF MCS ACTIVITY ACROSS THE PLAINS AND IOWA ONCE AGAIN
EXPECTED TO TRACK NORTHEAST JUST NORTH OF OUR CWA TONIGHT...ALONG
THE SYNOPTIC BOUNDARY. THIS FRONT IS EXPECTED TO BEGIN PUSHING
SOUTHWARD BY FRIDAY AFTERNOON...WITH MORE STORMS DEVELOPING. ROUGHLY
THE NORTH HALF OF THE CWA IS IN THE 30% SEVERE WEATHER CONTOUR FOR
FRIDAY/FRIDAY NIGHT. HIGH WINDS EXPECTED TO BE THE MAIN THREAT WITH
THESE STORMS...AS INSTABILITY INCREASES WITH CAPES 2000-3000 J/KG.
SOME TRAINING OF THE STORMS ALONG THE BOUNDARY WILL RESULT IN
LOCALLY HEAVY RAIN...AS NAM-12 AND GFS SOUNDINGS SHOW PRECIPITABLE
WATER VALUES OVER 2 INCHES. WILL ISSUE A FLASH FLOOD WATCH ACROSS
THE NORTHERN COUNTIES. AREAS FURTHER SOUTH SHOULD BE IN A BETTER
POSITION TO ABSORB THE RAIN AT THIS TIME.

FRONTAL BOUNDARY EXPECTED TO BE NEAR THE I-70 CORRIDOR BY SATURDAY
MORNING...AND IS CURRENTLY EXPECTED TO PUSH SOUTH OF THE CWA BY
NOON. WILL TAPER OFF RAINFALL CHANCES DURING THE DAY.

LONG TERM...SUNDAY THROUGH THURSDAY...
HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION DURING THE
WEEKEND WILL BRING LESS HUMID CONDITIONS TO OUR AREA. TEMPERATURES
SHOULD BE CLOSE TO NORMAL FOR SUNDASY...BUT STILL RATHER WARM SOUTH
OF I-70. WARMING TREND TO RAMP UP AGAIN BY TUESDAY AS UPPER LEVEL
RIDGING AGAIN BUILDS EAST ACROSS THE NATIONS MIDSECTION.

NEXT SHORTWAVE TO DIVE SOUTHEAST AS NORTHWEST FLOW BEGINS TO SET UP
OVER THE MIDWEST. FRONTAL BOUNDARY EXPECTED TO CROSS THE STATE
WEDNESDAY...AND IS FORECAST TO BE NEAR THE OHIO RIVER BY THURSDAY
MORNING. CONTINUED THE RAIN CHANCES FOR WEDNESDAY AS THIS SYSTEM
PASSES. COOLER CONDITIONS EXPECTED FOR THE END OF THE WEEK AS
CANADIAN HIGH PRESSURE BUILDS INTO THE GREAT LAKES.

GEELHART/HJS

&&

.AVIATION...
ISSUED 1250 PM CDT THU AUG 23 2007

NOT TOO MANY CHANGES TO THE FORECAST AT THIS POINT...OTHER THAN TO
ADD TSRA TO THE NRN MOST TWO TERMINALS...AND EXTEND THE CHANCES
FOR THUNDER AND REDUCED VISIBILITIES FOR PIA AND BMI INTO TOMORROW
MORNING. TRYING TO BE A BIT OPTIMISTIC AND KEEP THE ACTUAL WEATHER
OUT OF CMI SPI AND DEC...BUT MUST CONCEDE A CHANGED ENVIRONMENT
AFTER THE MCS/S MOVE THRU THE REGION. HAVE KEPT VCTS IN THE OTHER
THREE FOR THE MORNING.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 4 AM SATURDAY NORTH OF
A HAVANA TO BLOOMINGTON LINE.
&&
Hazardous weather outlook, Aug 23, 3:00 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT THU AUG 23 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
300 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON.
TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS
WILL PRODUCE AFTERNOON HEAT INDICES NEAR 100. PERSONS WHO MUST BE
OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT
BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND
PETS UNATTENDED IN PARKED VEHICLES.

THUNDERSTORMS WILL DEVELOP WEST OF THE AREA THIS AFTERNOON AND
MOVE ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY
ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR FRIDAY THROUGH
SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA.
CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME
SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON.

HJS

In the hours before

Local storm report, Aug 23, 2:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     PRINCEVILLE             40.93N 89.76W
08/23/2007                   PEORIA             IL   EMERGENCY MNGR

            3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF
            PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER

&&

KELLY
Local storm report, Aug 23, 2:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
218 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   TRAINED SPOTTER

            LARGE OAK TREES UPROOTED...TREES DOWN ON GARAGES AND
            HOUSES OFF OF FREEMONT STREET. EXTENSIVE DAMAGE ON THE
            NORTHEAST SIDE OF GALESBURG

&&

KELLY
Local storm report, Aug 23, 2:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
233 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     TOULON                  41.09N 89.86W
08/23/2007                   STARK              IL   EMERGENCY MNGR

            WINDOWS BLOWN OUT IN A CHURCH IN TOULON

&&

KELLY
Local storm report, Aug 23, 2:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
239 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   PUBLIC

            NUMEROUS TREES UP TO 1 FOOT DIAMETER AND POWER LINES DOWN
            ON HARRISON ST...ROCK ISLAND AVE...LANE ST AND MOISIER ST
            ON THE NORTHEAST SIDE OF GALESBURG.

&&

KELLY
Local storm report, Aug 23, 2:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
242 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     LACON                   41.02N 89.41W
08/23/2007                   MARSHALL           IL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ACROSS MARSHALL COUNTY

&&

KELLY
Local storm report, Aug 23, 2:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
251 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     5 NE SPRING BAY         40.87N 89.46W
08/23/2007                   WOODFORD           IL   EMERGENCY MNGR

            TREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF
            SPRING BAY

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:10 PM CDTSevere Thunderstorm WarningILXMarshall35 min
Aug 23, 12:58 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark47 min
Aug 23, 1:41 PM CDTSevere Thunderstorm WarningILXKnox, Marshall, Peoria, Stark, Woodford49 min
Aug 23, 1:52 PM CDTTornado WarningILXStark9 min
Aug 23, 2:26 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford35 min
Aug 23, 6:21 PM CDTSevere Thunderstorm WarningILXStark39 min
Aug 23, 6:40 PM CDTSevere Thunderstorm WarningILXKnox, Stark50 min

Nearby

Flash Flood Watches in Illinois, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.